Alert archive / Wyoming / Winter Storm Warnings in 2022
Winter Storm Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 1, 2022, 2:37 AM MST for Albany County, Laramie County, Wyoming. It took effect at Feb 1, 2022, 9:37 AM MST. It was in force for 33 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2022, 2:37 AM MST (09:37 UTC)
- In effect from
- Feb 1, 2022, 9:37 AM MST
- Expired
- Feb 2, 2022, 7:01 PM MST
- In force
- 33 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 4:30 PM MST | SNOW 5 | Hillsdale, WY | |
| Feb 2, 7:16 AM MST | SNOW 2.5 | 5 Ssw Cheyenne, WY | |
| Feb 2, 7:16 AM MST | SNOW 3 | 11 W Cheyenne, WY | |
| Feb 2, 7:16 AM MST | SNOW 3 | 12 Sse Horse Creek, WY | |
| Feb 2, 7:16 AM MST | SNOW 3.5 | 2 E Cheyenne, WY | |
| Feb 2, 7:16 AM MST | SNOW 4 | 2 S Cheyenne, WY | |
| Feb 2, 7:16 AM MST | SNOW 4 | Ene Cheyenne, WY | |
| Feb 2, 7:16 AM MST | SNOW 6 | 10 N Cheyenne, WY | |
| Feb 2, 11:20 AM MST | SNOW 5 | 6 Ese Federal, WY | |
| Feb 2, 2:00 PM MST | SNOW 6 | 35 Ne Cheyenne, WY | |
| Feb 2, 2:00 PM MST | SNOW 6 | 5 Ese Buford, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3448 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS45 KCYS 010937 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 237 AM MST Tue Feb 1 2022 WYZ116>118-020000- /O.UPG.KCYS.WS.A.0002.220202T0000Z-220203T0900Z/ /O.NEW.KCYS.WS.W.0002.220202T0000Z-220203T0900Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 237 AM MST Tue Feb 1 2022 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST THURSDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 4 to 8 inches possible. * WHERE...South Laramie Range and Adjacent Foothills, Central Laramie County. This includes Vedauwoo, Horse Creek, and the city of Cheyenne. The heaviest amounts are expected immediately along the Colorado border. * WHEN...5 PM MST today until 2 AM MST Thursday. * IMPACTS...Dangerous travel conditions due to icy, snow packed roads and low visibilities in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ019-096-020000- /O.EXA.KCYS.WW.Y.0008.220202T0000Z-220203T0900Z/ Scotts Bluff County-Southern Sioux County- Including the cities of Scottsbluff, Gering, and Agate 237 AM MST Tue Feb 1 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST THURSDAY... * WHAT...Light to moderate snow expected. Total snow accumulations of 2 to 5 inches possible. * WHERE...Scotts Bluff and South Sioux County in the western Nebraska Panhandle. * WHEN...5 PM MST today until 2 AM MST Thursday. * IMPACTS...Hazardous travel conditions possible due to slick, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ020-054-055-WYZ106>108-119-020000- /O.CON.KCYS.WW.Y.0008.220202T0000Z-220203T0900Z/ Banner County-Kimball County-Cheyenne County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-East Laramie County- Including the cities of Harrisburg, Kimball, Sidney, Brownson, Bordeaux, Wheatland, Guernsey, Torrington, and Pine Bluffs 237 AM MST Tue Feb 1 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST THURSDAY... * WHAT...Light to moderate snow expected. Total snow accumulations of 2 to 5 inches possible. * WHERE...Platte, Goshen, and eastern Laramie counties in southeast Wyoming including Wheatland, Torrington, and Pine Bluffs. Banner, Kimball, Cheyenne, Scotts Bluff, and southern Sioux counties in the Nebraska Panhandle including Kimball, Sidney, Harrisburg, and Scottsbluff. * WHEN...5 PM MST today until 2 AM MST Thursday. * IMPACTS...Hazardous travel conditions possible due to slick, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLH
4 follow-up statements
471 WWUS45 KCYS 011637 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 937 AM MST Tue Feb 1 2022 WYZ116>118-021200- /O.EXT.KCYS.WS.W.0002.220201T1637Z-220203T0900Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 937 AM MST Tue Feb 1 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 AM MST THURSDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 4 to 8 inches possible. * WHERE...South Laramie Range and Adjacent Foothills, Central Laramie County. This includes Vedauwoo, Horse Creek, and the city of Cheyenne. The heaviest amounts are expected immediately along the Colorado border. * WHEN...Until 2 AM MST Thursday. * IMPACTS...Dangerous travel conditions due to icy, snow packed roads and low visibilities in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ019-020-054-055-096-021200- /O.EXT.KCYS.WW.Y.0008.220201T2100Z-220203T0900Z/ Scotts Bluff County-Banner County-Kimball County-Cheyenne County- Southern Sioux County- Including the cities of Scottsbluff, Gering, Harrisburg, Kimball, Sidney, Brownson, and Agate 937 AM MST Tue Feb 1 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST THURSDAY... * WHAT...Light to moderate snow expected. Total snow accumulations of 2 to 5 inches possible. * WHERE...Banner, Kimball, Cheyenne, Scotts Bluff and southern Sioux County in the western Nebraska Panhandle including Kimball, Sidney, Harrisburg, and Scottsbluff. * WHEN...From 2 PM this afternoon to 2 AM MST Thursday. * IMPACTS...Hazardous travel conditions possible due to slick, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ106>108-119-021200- /O.EXT.KCYS.WW.Y.0008.220201T1637Z-220203T0900Z/ Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-East Laramie County- Including the cities of Bordeaux, Wheatland, Guernsey, Torrington, and Pine Bluffs 937 AM MST Tue Feb 1 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM MST THURSDAY... * WHAT...Light to moderate snow expected. Total snow accumulations of 2 to 5 inches possible. * WHERE...Platte, Goshen, and eastern Laramie counties in southeast Wyoming including Wheatland, Torrington, and Pine Bluffs. * WHEN...Until 2 AM MST Thursday. * IMPACTS...Hazardous travel conditions possible due to slick, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MB
448 WWUS45 KCYS 021027 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 327 AM MST Wed Feb 2 2022 WYZ116>118-030000- /O.CON.KCYS.WS.W.0002.000000T0000Z-220203T0900Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 327 AM MST Wed Feb 2 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... * WHAT...Snow continuing. Additional snow accumulations of 1 to 2 inches. Total accumulations of 4 to 7 inches. * WHERE...South Laramie Range and Adjacent Foothills, Central Laramie County. This includes Vedauwoo, Horse Creek, and the city of Cheyenne. * WHEN...Until 2 AM MST Thursday. * IMPACTS...Dangerous travel conditions due to icy, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ019-020-054-055-096-WYZ106>108-119-030000- /O.CON.KCYS.WW.Y.0008.000000T0000Z-220203T0900Z/ Scotts Bluff County-Banner County-Kimball County-Cheyenne County- Southern Sioux County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Kimball, Sidney, Brownson, Agate, Bordeaux, Wheatland, Guernsey, Torrington, and Pine Bluffs 327 AM MST Wed Feb 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... * WHAT...Snow continuing. Additional accumulations of 1 to 2 inches possible. * WHERE...In Wyoming, Platte, Goshen and eastern Laramie Counties including Bordeaux, Wheatland, Torrington, and Pine Bluffs. In Nebraska, Sioux, Scotts Bluff, Banner, Kimball, and Cheyenne Counties including Scottsbluff, Harrisburg, Kimball, and Sidney. * WHEN...Until 2 AM MST Thursday. * IMPACTS...Hazardous travel conditions possible due to slick, snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLH
795 WWUS45 KCYS 022101 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 201 PM MST Wed Feb 2 2022 WYZ116>118-030500- /O.NEW.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ /O.EXT.KCYS.WS.W.0002.000000T0000Z-220203T0400Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 201 PM MST Wed Feb 2 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... * WHAT...For the Winter Storm Warning, Light to moderate snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills of 25 to 30 below zero with isolated wind chills of 30 to 35 below zero possible. * WHERE...Cheyenne, Vedauwoo, Horse Creek and Buford * WHEN...For the Winter Storm Warning, until 9 PM MST this evening. For the Wind Chill Advisory, from 9 PM this evening to 8 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ019-020-054-055-096-WYZ106>108-119-030500- /O.NEW.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ /O.EXT.KCYS.WW.Y.0008.000000T0000Z-220203T0400Z/ Scotts Bluff County-Banner County-Kimball County-Cheyenne County- Southern Sioux County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Kimball, Sidney, Brownson, Agate, Bordeaux, Wheatland, Guernsey, Torrington, and Pine Bluffs 201 PM MST Wed Feb 2 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 to 30 below zero. * WHERE...Torrington, Wheatland, Kimball, Sidney and Pine Bluffs. * WHEN...For the Winter Weather Advisory, until 9 PM MST this evening. For the Wind Chill Advisory, from 9 PM this evening to 8 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 20 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ002-003-021-095-WYZ101>105-109>115-030500- /O.NEW.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ Dawes County-Box Butte County-Morrill County- Northern Sioux County-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Angora, Bridgeport, Bayard, Redington, Harrison, Douglas, Glenrock, Bill, Deer Creek, Lusk, Redbird, Garrett, Esterbrook, Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Centennial, Albany, Laramie, and Bosler 201 PM MST Wed Feb 2 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero with isolated colder wind chills possible. * WHERE...Rawlins, Saratoga, Elk Mountain, Laramie, Douglas, Lusk, Chadron, Alliance and Hemingford. * WHEN...From 9 PM this evening to 8 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
570 WWUS45 KCYS 030201 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 701 PM MST Wed Feb 2 2022 WYZ116>118-031200- /O.CAN.KCYS.WS.W.0002.000000T0000Z-220203T0400Z/ /O.CON.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 701 PM MST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Light snow has come to an end across the warned area and the Winter Storm Warning will be allowed to expire early. For the Wind Chill Advisory, very cold wind chills expected. Wind chills of 25 to 30 below zero with isolated wind chills of 30 to 35 below zero possible. * WHERE...South Laramie Range and Laramie Range Foothills. * WHEN...Until 8 AM MST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ019-020-054-055-096-WYZ106>108-119-031200- /O.CAN.KCYS.WW.Y.0008.000000T0000Z-220203T0400Z/ /O.CON.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ Scotts Bluff County-Banner County-Kimball County-Cheyenne County- Southern Sioux County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Kimball, Sidney, Brownson, Agate, Bordeaux, Wheatland, Guernsey, Torrington, and Pine Bluffs 701 PM MST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Light snow has come to an end across the warned area and the Winter Storm Warning will be allowed to expire early. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 to 30 below zero. * WHERE...Southeast Wyoming and western Nebraska. * WHEN...Until 8 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ002-003-021-095-WYZ101>105-109>115-031200- /O.CON.KCYS.WC.Y.0004.220203T0400Z-220203T1500Z/ Dawes County-Box Butte County-Morrill County- Northern Sioux County-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Angora, Bridgeport, Bayard, Redington, Harrison, Douglas, Glenrock, Bill, Deer Creek, Lusk, Redbird, Garrett, Esterbrook, Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Centennial, Albany, Laramie, and Bosler 701 PM MST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero with isolated colder wind chills possible. * WHERE...Rawlins, Saratoga, Elk Mountain, Laramie, Douglas, Lusk, Chadron, Alliance and Hemingford. * WHEN...From 9 PM this evening to 8 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 10:33 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 31, 10:33 PM MST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1033 PM MST Mon Jan 31 2022
.UPDATE...
Issued at 806 PM MST Mon Jan 31 2022
Winds have decreased in speed in western Carbon County as well as
in the Converse/Niobrara areas early this evening, and the High
Wind Warning for these locations has been allowed to expire as
scheduled. Locally gusty winds may continue in areas near and
southeast of Rawlins early this evening.
Elsewhere, gusty winds have picked up in speed across portions of
western Nebraska, including the Sidney area. Mountain wave
activity noted on satellite imagery as well as forecast in short-
term guidance may be peaking over the next 1-3 hours. Wind gusts
upwards of 50 mph are likely, encroaching on high-wind criteria.
The expectation is for this wind to remain just below High Wind
criteria and thus a High Wind Warning will not be issued at this
time.
&&
.SHORT TERM...(This evening through Wednesday)
Issued at 326 PM MST Mon Jan 31 2022
Key Forecast Messages:
1). High Wind Warnings continue this afternoon and evening as wind
gusts currently range from 50-70 mph across the area.
2). Snowfall expected Tuesday evening through Wednesday leading to
issuance of Winter Storm Watch and Winter Weather Advisories mainly
along and east of the South Laramie Range.
High winds continue across much of the CWA this afternoon with a
shortwave passing through the area. Winds significantly increased
late this morning behind the upper level clouds moving eastward
across the area. Current wind gusts range from 50-70 mph as mountain
waves are still evident on latest GOES 16/17 water vapor imagery
across the Central Laramie Range extending eastward towards
Scottsbluff and back west into Carbon Co. Maximum wind gust today
appears to be at Strouss Hill along I-80 west of Laramie where a
gust of 85 MPH was recorded. As we head towards sunset, areas will
begin to decouple from stronger flow aloft which will also begin to
dissipate after 03z. So far, timing of current high wind headlines
looks great so no adjustments were with the afternoon forecast with
most locations expiring by 11 PM tonight. The Arlington/Elk Mountain
area is the only warning that will remain through the night until 5
AM MST Tuesday, but in-house probabilistic guidance suggests high
wind potential could cease earlier. Will let the evening and
overnight crews monitor latest observations.
Besides today's winds, the main forecast concern will be for
snowfall late Tuesday afternoon through Wednesday. After the passage
of a cold front later today, a secondary cold front will approach
from the north and prolonging its stay up against the eastern slopes
of the Laramie Range. This will lead to a period of upslope easterly
flow as a 500mb trough digs into the four corners region. This will
provide decent jet dynamics to the area in addition to moderate
frontogenic support for snowfall along and east of the Laramie
Range. With temperatures plunging behind the front, not only will
temperatures drop into the single digits early Wednesday but
temperature profiles will also support higher snow ratios. Recent
SREF guidance shows a reasonable spread of 0.20" to 0.50" QPF, but
with 15:1 to 17:1 SLR, could see 4-8" of snowfall across Laramie Co
in southeast Wyoming. Additionally, SREF probability of dendritic
growth layers greater than 50mb shows a bullseye over Laramie Co.
Only shortcoming of this winter event will be the duration as these
forecast snow accumulation totals will be over a 24-36 hour period
with heavier snowfall rates not likely and accumulation being more
spread out in time. Therefore, final amounts may reach warning
criteria in spots, but impacts from this system could be less
severe. Therefore, decided to mainly issue Winter Weather Advisories
across portions of southeast Wyoming and the southern Nebraska
Panhandle. However, we did issue a Winter Storm Watch for the area
that is more likely to receive higher snowfall totals around 6-8"
which includes the city of Cheyenne extending to the I-80 Summit
in the South Laramie Range.
.LONG TERM...(Wednesday night through Monday)
Issued at 326 PM MST Mon Jan 31 2022
Wednesday night/Thursday...Near perfect setup for bitterly cold
temperatures Thursday morning, with clearing skies, light winds
and fresh snowpack. Minimum temperatures look to mostly range from
zero to -10F, with some locations in the higher mountain valleys
dropping below -10F. Drying out in the wake of the upper trough
axis, though still quite cold for daytime maximum temperatures
with 700 mb temperatures near -12 Celsius.
Friday...The warming trend continues as 700 mb temperatures rise to
near -6 Celsius under relatively weak northwest flow aloft.
Saturday-Sunday...Northwest flow aloft continues with only a few
minor perturbations expected, producing some cloudiness but minimal
chances for precipitation. Temperatures will remain near seasonal
normals.
Monday...Continued dry and a bit warmer as the flow aloft backs to
northwest with increasing heights and thicknesses.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1022 PM MST Mon Jan 31 2022
VFR conditions expected through the day on Tuesday, but trending
downwards Tuesday evening. Gusty winds and mountain wave activity
will continue to weaken through the remainder of the night. Gusts
25 to 35 knots continue at KSNY for the next few hours before
tapering off as well. Light winds on Tuesday will trend through
northerly to easterly into the afternoon. Increasing moisture will
lead to lowering ceilings Tuesday afternoon and evening, with snow
starting between 00z and 06z. KCYS is most likely to approach IFR
visibilities by the end of the forecast period, with lower
confidence at KLAR and KBFF. Can't rule out lower ceilings light
snow at KSNY and KAIA beginning before 06z as well.
&&
.FIRE WEATHER...
Issued at 326 PM MST Mon Jan 31 2022
Elevated to critical fire weather conditions can be expected
today across the high plains with minimum RHs near 15 percent
along with frequent wind gusts in excess of 55 MPH. Fuels are
currently being reported as NO for large fire spread, which
precludes the issuance of a Red Flag Warning for now. Nonetheless,
burning of any kind is strongly discouraged today. No fire
weather concerns for Tuesday & beyond.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 PM MST this evening for WYZ103-
106>108-116>119.
Winter Weather Advisory from 5 PM Tuesday to 2 AM MST Thursday
for WYZ106>108-119.
Winter Storm Watch from Tuesday afternoon through late Wednesday
night for WYZ116>118.
High Wind Warning until 5 AM MST Tuesday for WYZ110.
NE...High Wind Warning until 11 PM MST this evening for NEZ002-003-
019-095-096.
Winter Weather Advisory from 5 PM Tuesday to 2 AM MST Thursday
for NEZ020-054-055.
&&
UPDATE...MAC
SHORT TERM...MB
LONG TERM...RUBIN
AVIATION...MN
FIRE WEATHER...CLHHazardous weather outlook, Jan 31, 3:40 PM MST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 PM MST Mon Jan 31 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 012245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 340 PM MST Mon Jan 31 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread strong winds continue to result in hazardous travel conditions for light, high profile vehicles across much of the area today. Please refer to the High Wind Warning products for more specific details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Snowfall likely late Tuesday afternoon through Wednesday along and east of the Laramie Range. Highest snowfall totals are expected across southeast Wyoming and the southern Nebraska Panhandle where Winter Weather Advisory and Winter Storm Watches are in effect. See these products for more specific details. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-012245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 340 PM MST Mon Jan 31 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread strong winds continue to result in hazardous travel conditions for light, high profile vehicles across much of the area today. Please refer to the High Wind Warning products for more specific details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jan 31, 9:05 PM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MST MON JAN 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
01/31/2022 M66 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
0810 PM NON-TSTM WND GST 2 SSW SIDNEY 41.10N 102.98W
01/31/2022 M61 MPH CHEYENNE NE ASOS
ASOS STATION KSNY SIDNEY AIRPORT.
0806 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
01/31/2022 M58 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0800 PM NON-TSTM WND GST 2 WNW CENTENNIAL 41.31N 106.14W
01/31/2022 M61 MPH ALBANY WY MESONET
MESONET STATION FW6033 CENTENNIAL.
&&Special weather statement, Jan 31, 9:11 PM MST, 5 hours 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 911 PM MST Mon Jan 31 2022 NEZ054-055-010600- Kimball County-Cheyenne County- Including the cities of Kimball, Sidney, and Brownson 911 PM MST Mon Jan 31 2022 West winds will occasionally gust to around 55 mph over Kimball and Cheyenne counties through 11pm. This includes Interstate 80 from the Wyoming state line through Sidney. Persons driving high profile vehicles along this stretch of Interstate 80 should use extra caution.
Nearby
Winter Storm Warnings in Wyoming, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.